Alert archive / Kansas / River Flood Warnings in 2026
River Flood Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Feb 14, 2026, 1:27 PM CST for Anderson County, Kansas. It took effect at Feb 14, 2026, 4:44 PM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2026, 1:27 PM CST (19:27 UTC)
- In effect from
- Feb 14, 2026, 4:44 PM CST
- Expired
- Feb 15, 2026, 2:37 PM CST
- In force
- 22 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pottawatomie Creek near Garnett (GRTK1). The gauge peaked at 27.25 ft at Feb 15, 2026, 12:00 AM CST.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06914000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
248
WGUS43 KTOP 141927
FLWTOP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Topeka KS
127 PM CST Sat Feb 14 2026
...The National Weather Service in Topeka KS has issued a Flood
Warning for the following rivers in Kansas...
Pottawatomie Creek near Garnett affecting Anderson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC003-151030-
/O.NEW.KTOP.FL.W.0002.260215T0000Z-260215T1200Z/
/GRTK1.1.ER.260215T0000Z.260215T0000Z.260215T0600Z.NO/
127 PM CST Sat Feb 14 2026
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Pottawatomie Creek near Garnett.
* WHEN...From this evening to tomorrow morning.
* IMPACTS...At 26.0 feet, Flood waters overflow the north bank and
flood cultivated fields north of the creek.
* ADDITIONAL DETAILS...
- At 1:16 PM CST Saturday the stage was 23.5 feet.
- Forecast...The river is expected to rise to a crest of 26.0
feet this evening. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 26.0 feet.
&&
LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525
$$
CP5 follow-up statements
673
WGUS83 KTOP 142244
FLSTOP
Flood Statement
National Weather Service Topeka KS
444 PM CST Sat Feb 14 2026
...The Flood Warning is extended for the following rivers in
Kansas...
Pottawatomie Creek near Garnett affecting Anderson County.
...The Flood Warning continues for the following rivers in Kansas...
Neosho River Near Neosho Rapids affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC003-151200-
/O.EXT.KTOP.FL.W.0002.260214T2244Z-260215T1200Z/
/GRTK1.1.ER.260214T2212Z.260214T2232Z.260215T0600Z.NO/
444 PM CST Sat Feb 14 2026
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pottawatomie Creek near Garnett.
* WHEN...From this afternoon to tomorrow morning.
* IMPACTS...At 26.0 feet, Flood waters overflow the north bank and
flood cultivated fields north of the creek.
* ADDITIONAL DETAILS...
- At 4:32 PM CST Saturday the stage was 26.2 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 4.3 feet
early Thursday afternoon.
- Flood stage is 26.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sat Sun Sun
6pm 6am 6pm
Pottawatomie Creek
Garnett 26.0 26.2 Sat 4pm 26.0 25.4 21.4
&&
LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525
$$
KSC111-151345-
/O.EXT.KTOP.FL.W.0001.260215T0352Z-260216T1913Z/
/NEOK1.2.ER.260215T0352Z.260215T1200Z.260216T0113Z.NO/
444 PM CST Sat Feb 14 2026
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY MONDAY
AFTERNOON...
* WHAT...Moderate flooding is forecast.
* WHERE...Neosho River near Neosho Rapids.
* WHEN...From this evening to early Monday afternoon.
* IMPACTS...At 23.0 feet, Water overtops Road 145 on the west side
of the bridge over the Neosho River.
At 26.0 feet, Water covers large areas over both banks.
* ADDITIONAL DETAILS...
- At 4:30 PM CST Saturday the stage was 18.2 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 25.7 feet tomorrow morning.
It will then fall below flood stage tomorrow evening.
- Flood stage is 22.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sat Sun Sun
6pm 6am 6pm
Neosho River
Neosho Rapids 22.0 18.2 Sat 4pm 17.8 25.7 23.0
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$975
WGUS83 KTOP 150106
FLSTOP
Flood Statement
National Weather Service Topeka KS
706 PM CST Sat Feb 14 2026
...The Flood Warning is extended for the following rivers in
Kansas...
Pottawatomie Creek near Garnett affecting Anderson County.
Neosho River Near Neosho Rapids affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC003-151615-
/O.EXT.KTOP.FL.W.0002.000000T0000Z-260216T0000Z/
/GRTK1.1.ER.260214T2212Z.260215T0600Z.260215T1800Z.NO/
706 PM CST Sat Feb 14 2026
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pottawatomie Creek near Garnett.
* WHEN...Until tomorrow evening.
* IMPACTS...At 26.0 feet, Flood waters overflow the north bank and
flood cultivated fields north of the creek.
* ADDITIONAL DETAILS...
- At 6:47 PM CST Saturday the stage was 26.9 feet.
- Forecast...The river is expected to rise to a crest of 27.5
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 26.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Sun Mon
12am 12pm 12am
Pottawatomie Creek
Garnett 26.0 26.9 Sat 6pm 27.5 26.0 19.3
&&
LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525
$$
KSC111-151615-
/O.EXT.KTOP.FL.W.0001.260215T0357Z-260216T1913Z/
/NEOK1.2.ER.260215T0357Z.260215T1800Z.260216T0113Z.NO/
706 PM CST Sat Feb 14 2026
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Moderate flooding is forecast.
* WHERE...Neosho River near Neosho Rapids.
* WHEN...Until early Monday afternoon.
* IMPACTS...At 23.0 feet, Water overtops Road 145 on the west side
of the bridge over the Neosho River.
At 26.0 feet, Water covers large areas over both banks.
* ADDITIONAL DETAILS...
- At 6:30 PM CST Saturday the stage was 19.1 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 25.7 feet early tomorrow
afternoon. It will then fall below flood stage tomorrow
evening.
- Flood stage is 22.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Sun Mon
12am 12pm 12am
Neosho River
Neosho Rapids 22.0 19.1 Sat 6pm 23.7 25.7 18.1
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$910
WGUS83 KTOP 150704
FLSTOP
Flood Statement
National Weather Service Topeka KS
104 AM CST Sun Feb 15 2026
...The Flood Warning continues for the following rivers in Kansas...
Pottawatomie Creek near Garnett affecting Anderson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC003-152215-
/O.CON.KTOP.FL.W.0002.000000T0000Z-260216T0000Z/
/GRTK1.1.ER.260214T2212Z.260215T0617Z.260215T1800Z.NO/
104 AM CST Sun Feb 15 2026
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pottawatomie Creek near Garnett.
* WHEN...Until this evening.
* IMPACTS...At 26.0 feet, Flood waters overflow the north bank and
flood cultivated fields north of the creek.
* ADDITIONAL DETAILS...
- At 12:46 AM CST Sunday the stage was 27.3 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 4.3 feet Thursday
evening.
- Flood stage is 26.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Sun Mon
6am 6pm 6am
Pottawatomie Creek
Garnett 26.0 27.3 Sun 12am 26.8 24.2 13.9
&&
LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525
$$
Gargan536
WGUS83 KTOP 151339
FLSTOP
Flood Statement
National Weather Service Topeka KS
739 AM CST Sun Feb 15 2026
...The Flood Warning is extended for the following rivers in
Kansas...
Cottonwood River near Emporia affecting Lyon County.
...The Flood Warning continues for the following rivers in Kansas...
Pottawatomie Creek near Garnett affecting Anderson County.
Neosho River Near Neosho Rapids affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-160530-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-260216T1840Z/
/EMPK1.1.ER.260215T1052Z.260215T1800Z.260216T0040Z.NO/
739 AM CST Sun Feb 15 2026
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River near Emporia.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 20.0 feet, South bank of the Cottonwood River 1 mile
south of Emporia floods.
* ADDITIONAL DETAILS...
- At 7:30 AM CST Sunday the stage was 20.5 feet.
- Forecast...The river is expected to rise to a crest of 20.6
feet this afternoon. It will then fall below flood stage this
evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$
KSC003-152145-
/O.EXT.KTOP.FL.W.0002.000000T0000Z-260215T2140Z/
/GRTK1.1.ER.260214T2212Z.260215T0617Z.260215T1540Z.NO/
739 AM CST Sun Feb 15 2026
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Pottawatomie Creek near Garnett.
* WHEN...Until late this afternoon.
* IMPACTS...At 26.0 feet, Flood waters overflow the north bank and
flood cultivated fields north of the creek.
* ADDITIONAL DETAILS...
- At 7:17 AM CST Sunday the stage was 26.3 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 4.3 feet Friday
morning.
- Flood stage is 26.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Mon Mon
12pm 12am 12pm
Pottawatomie Creek
Garnett 26.0 26.3 Sun 7am 25.7 20.2 11.8
&&
LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525
$$
KSC111-160530-
/O.EXT.KTOP.FL.W.0001.000000T0000Z-260216T2024Z/
/NEOK1.2.ER.260215T1307Z.260215T1800Z.260216T0224Z.NO/
739 AM CST Sun Feb 15 2026
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Moderate flooding is forecast.
* WHERE...Neosho River near Neosho Rapids.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 22.0 feet, Low lying areas along the river flood.
At 23.0 feet, Water overtops Road 145 on the west side of the
bridge over the Neosho River.
* ADDITIONAL DETAILS...
- At 6:30 AM CST Sunday the stage was 21.9 feet.
- Forecast...The river is expected to rise to a crest of 23.1
feet this afternoon. It will then fall below flood stage this
evening.
- Flood stage is 22.0 feet.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Mon Mon
12pm 12am 12pm
Neosho River
Neosho Rapids 22.0 21.9 Sun 6am 23.1 21.4 16.5
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$
Reese511
WGUS83 KTOP 152037
FLSTOP
Flood Statement
National Weather Service Topeka KS
237 PM CST Sun Feb 15 2026
...The Flood Warning is cancelled for the following rivers in
Kansas...
Pottawatomie Creek near Garnett affecting Anderson County.
KSC003-152145-
/O.CAN.KTOP.FL.W.0002.000000T0000Z-260215T2037Z/
/GRTK1.1.ER.260214T2212Z.260215T0617Z.260215T1416Z.NO/
237 PM CST Sun Feb 15 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pottawatomie Creek near Garnett.
* ADDITIONAL DETAILS...
- At 2:17 PM CST Sunday the stage was 22.9 feet.
- Forecast...The river is expected to fall to 4.3 feet Friday
morning.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Mon Mon
6pm 6am 6pm
Pottawatomie Creek
Garnett 26.0 22.9 Sun 2pm 21.7 12.5 7.3
&&
LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525
$$
TeefeyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Feb 14, 11:49 AM CST, 1 hour 38 minutes earlier. Its key messages:
- Rain and a few rumbles of thunder are possible this morning, Expect the rainshowers to continue through the afternoon hours. highest rainfall totals along and south of the KS Turnpike
- Warm, breezy and dry conditions may lead to heightened fire concerns Tuesday, Wednesday, and Thursday next week.
Area forecast discussion, Feb 14, 11:49 AM CST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1149 AM CST Sat Feb 14 2026 .KEY MESSAGES... - Rain and a few rumbles of thunder are possible this morning, Expect the rainshowers to continue through the afternoon hours. highest rainfall totals along and south of the KS Turnpike - Warm, breezy and dry conditions may lead to heightened fire concerns Tuesday, Wednesday, and Thursday next week. && .DISCUSSION... Issued at 301 AM CST Sat Feb 14 2026 Early this morning water vapor satellite imagery showed an upper level trough extending from eastern CO, south-southwest across NM into northern Mexico. A second upper level trough was located across the eastern Pacific off the western US coastline. A southern Stream upper level ridge was located across the lower MS River Valley. A broad upper trough was located off the eastern US coast over the western Atlantic Ocean. The 7Z surface map showed a surface low across the far northwest corner of the TX PNHDL. A warm front extend east-northeast into far southern KS. Dewpoints south of the warm front across OK and North TX were in the mid to upper 50s. North of the warm front a band of showers and scattered thunderstorms extended from southern Dickinson County east across Lyon, Osage, and Franklin counties. These showers and thunderstorms extended southward into south central and southeast KS. A few showers were beginning to develop north of MHK. Today: AS the NM/CO H5 trough shifts east into western KS and western TX, DCVA ahead of the H5 trough axis will provide stronger ascent along with isentropic lift to produce widespread showers and some thunderstorms across the southern half of the CWA this morning. The better chance for thunderstorms will be this morning but they will not be severe. A pulse elevated storm may provide some isolated pea size hail this morning. The best MUCAPE of 200-500 J/KG will remain across the southern counties of the CWA and will begin to shift southeast of the area this afternoon. The H5 trough will move across eastern KS and extend south-southwest into north TX. As the stronger ascent shifts east into MO, the rain will become scattered showers by late afternoon from west to east across the CWA. North winds will increase as the surface low moves east along the OK/KS border. Most CAMs show the scattered showers exiting the CWA during the early evening hours. Areas of Lyon, southern Osage, northern Coffee, northern Anderson and southern Franklin have received 0.75" to 1.5 inches of rainfall. SREF shows an additional inch of rainfall may fall across the southeast counties this morning and through the afternoon hours, which could bring total rainfall amounts over 2 inches in some locations. The I-70 corridor may see 0.75"-1.0" of QPF. The northwest counties are projected to see the lowest QPF of 0.2" to 0.5". Tonight through Wednesday: The eastern Pacific H5 trough will move onshore across the western US Monday night. A down stream H5 ridge will amplify across the southern and central Plains. Southwest flow across the central Rockies will deepen a lee surface trough across eastern CO and western KS. South-southwest surface winds will increase on Tuesday afternoon to 20 to 30 MPH with gusts of 30 to 40 MPH. Highs will warm into the lower 60s on Sunday, mid to upper 60s on Monday, and lower to mid 70s on Tuesday. Tuesday night into Wednesday a lead southern stream H5 trough will lift northeast across the central Rockies into SD/NE. At this time the stronger ascent will stay north of the area but a Pacific cold front will move east across northeast KS, switching winds to the west. There may be a few isolated showers Tuesday night ahead of the front. Wednesday's highs will be a bit cooler as westerly winds diminish through the afternoon hours but a slightly cooler and much drier airmass will move east across the CWA. Highs will be in the mid to upper 60s, with a few 70 degree readings across the far southeast counties. A more amplified H5 trough will move east into the western US through the day Wednesday. Wednesday night through Saturday: The extended range models are in agreement with the broad upper trough slowly translating east across the Plains on Friday. A more amplified lead H5 trough will lift northeast across NE into southern MN by 12Z FRI. As the more amplified H5 trough lifts north of the area a cold front will move southeast across the CWA on Thursday. Highs will be in the mid 50s northwest of the front across north central KS. The southeast counties may reach the mid 60s before FROPA occurs Thursday afternoon. Expect a dry and cooler airmass to move southeast across the region to end the week. Highs Friday and Saturday will be in the upper 40s to mid 50s. As the broad H5 trough will move east across the Plains, there may be enough ascent for isolated showers during the day, and may be rain mixed with snow showers Friday night. However, moisture will be lacking and only expect trace amounts of precipitation. The H5 trough will shift east of the Plains on Saturday and skies should clear from west to east. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1137 AM CST Sat Feb 14 2026 Challenging forecast with rain departing, a brief period of VFR possible at KMHK before possible fog formation as skies scatter. Current thinking is that MVFR visibility and IFR CIGs will hold following precipitation for a few hours this afternoon. Some lifting of ceilings could the occur this evening before visibilities drop late tonight with possible fog formation. Fog will be most likely (40-60% chance less than 2 mi. visibility) where clouds scatter faster tonight. Timing of hazards may need to be updated as trends are monitored. && .FIRE WEATHER... Issued at 300 AM CST SAT Feb 14 2026 The previous Fire Weather discussion is right on target. Winds Wednesday afternoon will be lighter from the west-southwest during the afternoon hours but minimum RHs Wednesday afternoon will be in the 15-20 percent range. Thursday, wind gusts increase over 25 MPH during the afternoon hours with RHs in the 20 to 30 percent range. While the immediate focus is on rainfall, partners should be alerted to a rapidly evolving fire weather threat for Tuesday through Thursday. The combination of unseasonably warm temperatures, deep mixing, and strong south-southwest winds will rapidly dry out fuels. Despite the wetting rains tonight and tomorrow, the dormant vegetation will cure quickly, creating a setup for elevated to critical fire conditions Tuesday through Thursday of next week. Relative humidity falling into the 20-30% range and sustained wind of 20-30 mph with gusts approaching 45 mph are possible Tuesday and Thursday afternoons. While wind speeds may be slightly less on Wednesday, humidity may be the lowest of the week, potentially less than 20%. If the rain tonight/tomorrow underperforms, fire concerns will only be magnified. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Gargan AVIATION...Teefey FIRE WEATHER...Jones
In the hours before
Local storm report, Feb 14, 9:40 AM CST, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
940 AM CST Sat Feb 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain 3 NW Emporia 38.43N 96.22W
02/14/2026 M1.20 Inch Lyon KS CO-OP Observer
Event total as of 6am.
0700 AM Rain Gridley 38.10N 95.88W
02/14/2026 M1.24 Inch Coffey KS CO-OP Observer
Event total as of 7am.
0706 AM Rain Burlington 38.19N 95.75W
02/14/2026 M1.25 Inch Coffey KS Public
CoCoRaHS report.
0700 AM Rain 5 N Westphalia 38.26N 95.50W
02/14/2026 M1.23 Inch Anderson KS CO-OP Observer
Event total as of 7am.
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:20 AM CST | Areal Flood Advisory | TOP | Anderson, Franklin | 5 hr |
| Feb 14, 1:24 PM CST | River Flood Warning | TOP | Lyon | 41 hr |
Nearby
River Flood Warnings in Kansas, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.